Louisiana, 2015

Flash Flooding and Hail in Louisiana, June 30, 2015

June 30, 2015 · NWS SHV · 6 events in 2 counties and zones

Much like June 29th, a very unstable airmass developed during the late afternoon and evening hours of June 30th. A weak shear axis existed across portions of Northwest Louisiana and strong to severe thunderstorms developed along this axis.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Much like June 29th, a very unstable airmass developed during the late afternoon and evening hours of June 30th. A weak shear axis existed across portions of Northwest Louisiana and strong to severe thunderstorms developed along this axis. Additional storms developed along residual outflow boundaries and this caused storm to train and produce very heavy rainfall amounts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 5:24 PM CST, 4 minutes earlier.

Area forecast discussion, Jun 30, 5:24 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT TUE JUN 30 2015

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH THROUGH
THE EVENING ALLOWING FOR VFR CONDITIONS AREAWIDE. COULD SEE MVFR
CEILING AND VISIBILITIES AROUND DAYBREAK ACROSS SELECT SITES BY
DAYBREAK. OTHERWISE...LIGHT WINDS TONIGHT TO BECOME SOUTHWEST AND
INCREASE TO 10 TO 15 KNOTS WITH HIGHER GUSTS ON WEDNESDAY. COULD
SEE A RETURN OF THUNDERSTORMS AGAIN ON WEDNESDAY AFTERNOON. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  93  76  94 /  30  20  10  10
MLU  72  92  76  94 /  30  30  10  10
DEQ  72  92  74  91 /  20  10  20  20
TXK  74  92  76  92 /  20  20  20  20
ELD  73  92  76  92 /  30  20  20  20
TYR  73  92  75  92 /  20  10  10  10
GGG  73  92  75  93 /  30  10  10  10
LFK  73  92  75  93 /  30  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Jun 30, 11:01 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT TUE JUN 30 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1201 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND INTO THIS
EVENING AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS THE
REGION. A COUPLE OF STORMS COULD BECOME SEVERE. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS. THE STRONGER STORMS WILL
ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH MUCH OF THIS WEEK AS NORTHWEST FLOW ALOFT BRINGS A SERIES
OF UPPER LEVEL DISTURBANCES INTO THE ARKLATEX. CHANCES FOR
THUNDERSTORMS WILL INCREASE AS A WEAK COLD FRONT APPROACHES THE
AREA ON INDEPENDENCE DAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Special weather statement, Jun 30, 4:19 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT TUE JUN 30 2015

LAZ021-022-302300-
LA SALLE-CALDWELL-
519 PM CDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES...

AT 518 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROSEFIELD...OR 15
MILES SOUTH OF COLUMBIA...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OLLA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3197 9191 3193 9190 3193 9201 3179 9201
      3177 9223 3189 9228 3205 9191 3199 9190
      3197 9189
TIME...MOT...LOC 2218Z 250DEG 7KT 3187 9206

05
Special weather statement, Jun 30, 4:47 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT TUE JUN 30 2015

LAZ002-302315-
BOSSIER-
547 PM CDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOSSIER PARISH...

AT 546 PM CDT...A STRONG THUNDERSTORM WAS OVER EASTWOOD...OR NEAR
BOSSIER CITY. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOSSIER CITY...HAUGHTON...EASTWOOD...FOSTERS...PRINCETON...
FILLMORE...RED CHUTE...LINTON...FERGUSON...BODCAU...BELLEVUE AND
SLIGO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3244 9364 3267 9373 3272 9345 3247 9346
TIME...MOT...LOC 2246Z 252DEG 1KT 3257 9358

05

The radar

The Shreveport radar (KSHV), 14 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Bossier

When
June 30, 5:28 PM CST to 8:30 PM CST
Where
Bossier County, 0.26 mi NE of Bossier City to 0.91 mi NNW of Fosters
Cause
Heavy Rain
Reported by
State Official
Coordinates
32.522, -93.716

High water was reported across portions of Hwy. 80.

Flash Flood, Bossier

When
June 30, 5:28 PM CST to 8:30 PM CST
Where
Bossier County, 0.97 mi N of Adner to 1.04 mi N of Adner
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
32.584, -93.600

Flooding was reported at the Bellevue and Winnfield street intersection.

Hail, Caddo

When
June 30, 6:40 PM CST
Where
Caddo County, 2.38 mi SSW of Shreveport
Measured
0.75 in hail
Reported by
Other Federal Agency
Coordinates
32.450, -93.770

Penny size hail was reported at the corner of Dee Street and Coates Bluff Drive.

Hail, Bossier

When
June 30, 6:40 PM CST
Where
Bossier County, 1.88 mi WNW of Blenheim
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.490, -93.710

Quarter size hail was reported near Coates Bluff Apartments in Shreveport.

Flash Flood, Caddo

When
June 30, 7:30 PM CST to 9:30 PM CST
Where
Caddo County, 2.15 mi NNW of Dixie Gardens to 2.35 mi E of Shreveport
Cause
Heavy Rain
Reported by
Public
Coordinates
32.480, -93.710

Flash flooding resulted in a completely submerged vehicle at the intersection of Knight and Shreveport/Barksdale Highway in Shreveport.

Thunderstorm Wind, Caddo

When
June 30, 7:30 PM CST
Where
Caddo County, Blanchard
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.580, -93.880

Several trees were downed along Bostwick Road. An outdoor storage shed was also destroyed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575450, 575454, 575460, 575461, 575462, 575463.